|Hepatitis B Case ..!
Oct 24, 2010
I detected my infection with HB in April 2003,I was 26 years old, and the gamma camera tells that there is "enlarged prominence of left lobe" and "increased splenic size and phagocytosis", my doctor described my case as Chronic hepatitis B. I made the PCR test and it was 22100 copies/ml, my HBeAg was positive and HBeAb was negative.I started taking Zeffix in June 2003, and after 6 months of taking it my PCR gave "Negative [Under detection limit which is 10 Ul/ml), I am taking Zeffix till now. I made a HBeAg&HBeAb tests in Jan. 2008, and they gave HBeAg negative and HBeAb positive. I make PCR test nearly each year and it is all negative. Now I am afraid of stopping Zeffix. One doctor tells me that I should take it for life (He is afraid of virus return wilderly). Another doctor tells me that I do not need to take it any more, because I have negative PCR results for a long time, and I should stop taking it. Please, help me and tell me Should I stop Zeffix or not??. and if I should stop which is the best way to quit it?!. A last Question. I am still having a positive HBsAg, this will not dissappear?? this makes a great problem for me to find Jobs abroad.Thanks :)
| Response from Dr. McGovern
I want you to know that there is no right or wrong answer here.
You have undergone "seroconversion" - you lost E antigen and gained E antibody. We don't know exactly when that happened since your E antigen was not checked for several years. However, even if it happened as late as 2008, you have received a lot of maintenance therapy and I suspect you may do very well if you stop. However, there is always the chance of recurrent virus as long as you are HBsAg reactive. Very few people lose this marker. That is why we don't talk of "curing" HBV.
It is also reasonable just to stay on therapy. I say that because you stated that your spleen was enlarged. That implies to me that you might have advanced liver disease. The doctor who tells you to continue might be concerned that if the virus comes back, your liver may take a "hit", particularly if you have advanced disease. It is hard for me to say.....
Discuss this further with your doctor and ask about the stage of liver disease that you have. Lamivudine is a safe drug...It also is not costly. All of these things may weigh in on your decision....
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.